Alert archive / Missouri / Special Weather Statements in 2022
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 4, 2022, 12:13 AM CDT for Camden County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2022, 12:13 AM CDT (05:13 UTC)
- Expired
- Aug 4, 2022, 1:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Hail
- 0.88 in
- Wind
- 50
County Camden County, MO
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1347 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2276 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
898
WWUS83 KSGF 040513
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
1213 AM CDT Thu Aug 4 2022
MOZ056-069-040600-
Camden MO-Morgan MO-
1213 AM CDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of central Camden and
south central Morgan Counties through 100 AM CDT...
At 1213 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Laurie, or 16 miles south of Versailles, moving
southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Ha Ha Tonka State Park... Osage Beach...
Camdenton... Village of Four Seasons...
Laurie... Sunrise Beach...
Linn Creek... Green Bay Terrace...
Freedom... Hurricane Deck...
Old Linn Creek... Barnumton...
Decaturville... Purvis...
Montreal... Roach...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3809 9257 3789 9258 3790 9282 3814 9307
3819 9305 3828 9284
TIME...MOT...LOC 0513Z 315DEG 24KT 3821 9296
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
HatchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:21 PM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Aug 3, 6:21 PM CDT, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
621 PM CDT Wed Aug 3 2022
Key Messages:
1. Severe Thunderstorm Watch until 9 PM tonight. Strong, gusty
winds in excess of 60 mph are the primary threat.
2. Flood Watch in effect from 10 PM tonight until 9 AM tomorrow.
Localized pockets of 2-5" of rainfall are possible for areas east
of the Highway 65 corridor.
3. Excessive heat continues this weekend. Additional heat
headlines may be needed in future forecasts.
.SHORT TERM...(This evening through Thursday morning)
Issued at 1235 PM CDT Wed Aug 3 2022
Radar and water vapor imagery showed a swath of showers and storms
moving southeastward through northern Missouri and eastern Kansas this
afternoon. A surface cold front and 500 mb shortwave energy will
continue to fuel this activity as it pushes into our CWA early
this evening. There is a low chance of a stray thunderstorm or
two that develops out ahead of the front this afternoon given the
weak inhibition, but coverage should be limited. This activity is
progged to become more widespread this evening through the night.
Wind and Hail Threat: A Severe Thunderstorm Watch has been issued
for portions of the eastern Ozarks until 9 PM this evening. Locations
east of Highway 65 will have the greatest chance of seeing a
severe thunderstorm. Model soundings with an inverted v signature
and DCAPE values of 1000+ J/kg indicate the potential for strong
downburst winds in excess of 60 mph. Additionally, MLCAPE values
near 3000 J/kg and modest 20-25 kt deep layer shear could allow
for the development of pockets of strong updrafts, producing hail
up to the size of quarters.
Flash Flooding Potential: A Flash Flood Watch has been issued for
portions of the eastern Ozarks from 10 PM tonight until 9 AM
Thursday morning. Rainfall looks to come in two main waves with
this system as PWATs of 2-2.2" will allow for efficient rainfall
rates. A low level jet progged to nose into central Missouri
overnight will aid in additional convective development behind the
initial line. The 12Z HREF localized probability matched mean has
localized areas 2-5" rainfall totals across southeastern
Missouri. Locations west of Springfield may see lower totals, as
the most recent short term guidance keeps the initial round of
rain just to the east. Rain chances diminish mid morning tomorrow
as this system pushes southeastward out of the region.
.LONG TERM...(Thursday through Wednesday) Issued at 1235 PM CDT
Wed Aug 3 2022
Heat: The 12Z HREF shows gradually clearing skies throughout the
day Thursday, and the amount of lingering cloud cover will impact
the degree of warming observed by mid afternoon. Areas across
southwestern MO and southeastern KS will likely warm up into the
low to mid 90s while portions of the eastern Ozarks may not get
out of the 80s. The widespread heat will return Friday through
the weekend as high pressure builds over the Plains. Expect
afternoon Heat Index values in the 100-105 range each day. A Heat
Advisory may be needed in future forecast updates. There is a bit
more uncertainty regarding temperatures next week. The WPC Cluster
Analysis indicates most ensemble guidance members shifting the
center of high pressure back to the west by mid week, while some
members keep it over the central Plains. The former solution would
result in cooler, more seasonal temperatures, while the latter
solution would keep above normal temperatures across the region.
Rain Chances: There is a low chance (20-30%) of a few showers
across southeastern MO Friday afternoon as a hot and humid air
mass will be in place. But with no strong forcing, coverage should
remain spotty. There are somewhat better chances Monday as
shortwave energy and a diffuse surface front dip into the area.
Low end precip chances may linger into Tuesday across our eastern
CWA as the front stalls, but significant uncertainty remains this
far out.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 615 PM CDT Wed Aug 3 2022
Partly to mostly cloudy skies with VFR flight conditions were
across the region. Scattered showers and isolated storms will
move across the area this evening and overnight as a frontal
system moves south overnight. periods of MVFR to IFR flight
conditions will be possible where storms impact airfield.
Visibilities overnight and into Thursday morning will be MVFR for
the most part with only a few breaks thanks to low level moisture
and a frontal passage. Continued showers and thunderstorms will
linger into the afternoon but probabilities will wane through the
day.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from 10 PM CDT this evening through Thursday morning
for MOZ056>058-069>071-080>083-091-092-096>098-105-106.
Heat Advisory until 8 PM CDT this evening for MOZ055>058-066>071-
077>083-088>098-101>106.
KS...Heat Advisory until 8 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...Didio
LONG TERM...Didio
AVIATION...HatchHazardous weather outlook, Aug 3, 8:12 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Springfield MO 812 PM CDT Wed Aug 3 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 812 PM CDT Wed Aug 3 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Significant lightning risk. Elevated excessive rainfall risk DISCUSSION... A Severe Thunderstorm Watch has been issued for areas east of the Highway 65 corridor until 9 PM this evening. Strong gusty winds in excess of 60 mph are the primary hazard. Showers and thunderstorms will become more widespread overnight into tomorrow morning. A Flood Watch has been issued for areas east of the Highway 65 corridor from 10 PM tonight until 9 AM Thursday morning. Localized pockets of 2 to 5 inches of rainfall may result in Flash Flooding. .DAYS TWO THROUGH SEVEN...Thursday through Monday. There is a small chance for thunderstorms on a daily basis from Friday into the weekend, especially across south central Missouri. Most locations will likely remain dry. Daily heat index values of at least 100 degrees are expected through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for areas of the eastern Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, Aug 3, 7:21 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 PM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG 3 WNW LEBANON 37.69N 92.72W
08/03/2022 LACLEDE MO EMERGENCY MNGR
SEVERE THUNDERSTORM WIND GUSTS CAUSED
SIGNIFICANT DAMAGE TO A BARN AND THE ROOF OF
A HOME SUFFERED MODERATE DAMAGE.
&&
FEHLocal storm report, Aug 3, 7:35 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 PM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND GST 5 NW EDGAR SPRINGS 37.75N 91.93W
08/03/2022 E65 MPH PHELPS MO TRAINED SPOTTER
REPORTED BY TRAINED SPOTTER.
&&
FEHLocal storm report, Aug 3, 7:39 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL 5 NW EDGAR SPRINGS 37.75N 91.93W
08/03/2022 E1.00 INCH PHELPS MO PUBLIC
QUARTER SIZED HAIL FELL FOR OVER A MINUTE.
&&
FEHLocal storm report, Aug 3, 8:51 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 PM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG 3 NNE FORT SCOTT 37.88N 94.68W
08/03/2022 BOURBON KS PUBLIC
SEVERE THUNDERSTORM WIND GUSTS DOWNED TREE
LIMBS. OBSERVER ESTIMATED 65 MPH WIND GUSTS.
&&
CRAMERLocal storm report, Aug 3, 9:37 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 PM CDT WED AUG 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG 3 WNW LEBANON 37.69N 92.72W
08/03/2022 LACLEDE MO EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
WNW LEBANON. SEVERE THUNDERSTORM WIND GUSTS
CAUSED SIGNIFICANT DAMAGE TO A BARN AND THE
ROOF OF A HOME SUFFERED MODERATE DAMAGE. A
METAL SHOP WAS DESTROYED AND AT LEAST A
DOZEN POWER POLES WERE SNAPPED OR BLOWN OVER
CAUSING POWER OUTAGES.
&&
FEHSpecial weather statement, Aug 4, 12:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1213 AM CDT Thu Aug 4 2022
MOZ056-069-040600-
Camden MO-Morgan MO-
1213 AM CDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of central Camden and
south central Morgan Counties through 100 AM CDT...
At 1213 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Laurie, or 16 miles south of Versailles, moving
southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Ha Ha Tonka State Park... Osage Beach...
Camdenton... Village of Four Seasons...
Laurie... Sunrise Beach...
Linn Creek... Green Bay Terrace...
Freedom... Hurricane Deck...
Old Linn Creek... Barnumton...
Decaturville... Purvis...
Montreal... Roach...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3809 9257 3789 9258 3790 9282 3814 9307
3819 9305 3828 9284
TIME...MOT...LOC 0513Z 315DEG 24KT 3821 9296
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:19 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster, Wright | 56 min |
| Aug 3, 11:40 PM CDT | Areal Flood Advisory | SGF | Morgan | 5 hr |
| Aug 4, 12:56 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Morgan | 4 hr |
| Aug 4, 2:00 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, St. Clair | 3 hr |
| Aug 4, 3:09 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Morgan | 6 hr |
| Aug 4, 3:32 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dallas, Hickory, Laclede, Polk and 1 more | 6 hr |
| Aug 4, 4:20 AM CDT | Special Weather Statement | SGF | Hickory, Polk | 25 min |
| Aug 4, 5:26 AM CDT | Special Weather Statement | SGF | Christian, Webster | 34 min |
| Aug 4, 6:24 AM CDT | Areal Flood Advisory | SGF | Dent, Douglas, Howell, Oregon, Phelps, Pulaski and 2 more | 6 hr |
| Aug 4, 9:13 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Hickory, Morgan, St. Clair | 3 hr |
| Aug 4, 1:59 PM CDT | Heat Advisory | SGF | Barton, Cedar, Dade, Jasper, McDonald, Newton and 2 more | 30 hr |
Nearby
Special Weather Statements in Missouri, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.